MAUDE Adverse Event Report: ENCORE MEDICAL L.P. METAL/METAL HIP SYSTEM; LINER, METAL-METAL 34MM NEUTRAL MP7

ENCORE MEDICAL L.P. METAL/METAL HIP SYSTEM; LINER, METAL-METAL 34MM NEUTRAL MP7
Model Number 497-34-000
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 02/02/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaints that were identified during litigation were previously sent to an employee that is no longer with the company.This information was not transferred over.Once this complaint was identified, it was immediately processed.
 
Event or Problem Description
Revision surgery - due to the patient having severe left hip and groin pain and elevated metal ion levels.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to severe left hip and groin pain.The previous surgery and the revision detailed in this investigation occurred 8.3 years apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr), shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to severe left hip and groin pain.There were no findings during this investigation that indicate that the reported device was defective.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
METAL/METAL HIP SYSTEM
Common Device Name
LINER, METAL-METAL 34MM NEUTRAL MP7
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7437422
Report Number1644408-2018-00361
Device Sequence Number1775300
Product Code KWA
UDI-Device Identifier00888912087308
UDI-Public(01)00888912087308
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K040354
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2012
Device Model Number497-34-000
Device Catalogue Number499-34-007
Device Lot Number53889756
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/27/2017
Supplement Date Received by Manufacturer05/25/2018
Initial Report FDA Received Date04/17/2018
Supplement Report FDA Received Date05/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
411-00-105, LOT 53845887; 411-00-105, LOT 53845887; 430-01-052, LOT 53872998; 430-01-052, LOT 53872998; 497-34-000, LOT 53836978; 499-34-007, LOT 53889756; 411-00-105, LOT 53845887; 430-01-052, LOT 53872998; 499-34-007, LOT 53889756
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR